My provider insisted that I start on a month of 75 mg then move up to 150 mg to get the therapeutic benefit from the medication. All the 150 mg did was give me severe headaches and stomach problems.Then after all the suffering she weaned me off by going down to the 75 mg,. I have gastritis discovered after a endoscopy. Are all anti depresents going to give me stomach issues? Are there any that won't effect my stomach? I have been depressed and anxious after an oxycodone addication. The oxy seemed to cure my depression and anxiety. Does any one know of an anti depressant that Drs. may prescribe after an oxy addication?
Can you receive therapeutic benefits by taking 75 mg on venlafaxine HCL?
- 21 Mar 2014 by Sparky246
- 22 Mar 2014
- therapeutic, depression, headache, anxiety, venlafaxine, medication, stomach
Added 21 Mar 2014:
I'm sorry. I didn't mean to imply the Venlafaxine gave me gastritis but the Ven. just irritated the gastritis I already had. Are there any anti depressents I could try that would not irritate my stomach further. Also can you receive therapeutic benifets from 75 mg?
Hi, Sparky (maybe not so sparky?? LOL),
Unfortunately, nausea is common with SSRI's and other classes of antidepressants although Effexor and Lexapro may be a little worse and Wellbutrin a little better. With your gastritis, though, you might have more than the usual, transient trouble with almost any medication.
75mg of venlafaxine is a pretty low dose but still a maintenance dose. You might ask your doctor about switching you to an extended release formaulation which would be gentler on your tummy.
Any AD can be used after oxy without problems. I thought oxy cured all my problems, too. No, I wasn't cured ~ I just didn't give a damn.
Copied this for you in case it might help:
Nausea typically begins within a week of starting an antidepressant. It often goes
away within a few weeks, when your body adjusts to the medication.
• Take antidepressants with food
• Eat smaller, more frequent meals
• Suck on sugarless hard candy
• Drink plenty of fluids, such as unsweetened fruit juice, cool water or ginger
ale that's lost its carbonation
• Try an antacid or bismuth subsalicylate (Pepto-Bismol)
• Talk to your doctor about a dosage change or a slow-release form of the
Good luck!! WCV
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Mar 2010 • 1 answer
I am on venlafaxine 150mg daily for depression & anxiety, having seen a neurologist for headaches I?
Posted 19 May 2012 • 2 answers
Posted 1 Aug 2013 • 1 answer
Posted 22 Jan 2015 • 1 answer
Posted 13 Nov 2015 • 2 answers